Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 44, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Mar 29, 2000, 12:34 PM CST for Taney County, Missouri. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 29, 2000, 12:34 PM CST (18:34 UTC)
- Expired
- Mar 29, 2000, 1:15 PM CST
- In force
- 41 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Taney County, MO
The radar
The Springfield radar (KSGF), 72 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 29, 12:46 PM CST | Hail 0.75 | Branson, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.6 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1154 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 291838 SVRSGF MOC213-291915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1234 PM CST WED MAR 29 2000 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN TANEY COUNTY IN SOUTHWEST MISSOURI. * UNTIL 115 PM CST. * AT 1232 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES WEST OF BRANSON MOVING EAST AT 35 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZED HAIL. * OTHER LOCATIONS AFFECTED BY THE STORM INCLUDE...TABLE ROCK LAKE...BRANSON... AREAS ALONG THE ARKANSAS STATE LINE. DSA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 2:45 AM CST, 9 hours 49 minutes earlier.
Area forecast discussion, Mar 29, 2:45 AM CST, 9 hours 49 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-292100- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 245 AM CST WED MAR 29 2000 1ST PD FCST CONCERNS...PCPN/TEMPS. REST OF FCST...SPEED/TIMING OF UPPER LOW OVER SW US AND WHEN TO END PCPN. SFC LOW OVR CENTRAL TX AT 07Z WITH DEWPOINTS IN 60S...ACROSS OUR CWA DEWPOINTS IN THE 20/30S. LITTLE SURPRISE LATE EVENING OVR CWA AS TSRA/SMALL HAIL PUSHED ACROSS SW MO INTO THE SGF AREA...ESPECIALLY WITH DRY SOUNDING AT 00Z. RADARS SHOWING AREA OF SHRA/TSRA MOVING ACROSS SRN MO..TO THE EAST...WITH DRY SLOT BEGINNING TO MOVE INTO WRN CWA ATTM. MODELS FAIRLY GD AT 5H...WL LEAN TOWARDS ETA BECAUSE IT LOOKS LIKE BETTER HANDLE WITH TIMING OF PCPN. MODELS ALSO SHOW SFC LOW MOVING ACROSS GULF CST STATES THRU FCST PD. TIMES SECTIONS SHOWS GD MOISTURE AT ALL LEVELS BEGINNING TODAY AND LASTING INTO THURSDAY. WL KEEP POPS IN THRU WEDNESDAY NIGHT WITH PCPN ENDING EARLY THURSDAY MORNING. CAPES OVR CWA NOT EXISTENCE/5H TEMPS ARND -18C...NOT CONCERN WITH SEVERE WX THRU FCST PD...MIGHT BE FEW ELEVATED TSRA. AS FOR TEMPS WL DEPEND ON AMOUNT OF CLD COVER. WL LOWER A FEW DEGREES FROM DAY PACKAGE. AS FOR PLACEMENT OF POPS...PUT HIGHER POPS ACROSS SRN CWA...LOWER POPS ACROSS THE N. THINKING ABOUT RAISING POPS TO ARND 50 PERCENT IN NRN ZONES HOWEVER FOR TODAY/TONIGHT. EXTENDED FCST...WL ADD MENTION OF PCPN ON SATURDAY BASED ON NEW MRF AND CANADIAN MODELS AS ANOTHER UPPER LEVEL SYSTEM OVR THE SW US HEADS EAST. PRELIMINARY CCF... SGF WE 054/038 055/040 062 07772- JLN WE 056/039 057/041 065 07761- UNO WE 055/038 056/040 064 07772- VIH WE 056/038 056/039 063 07551- .SGF...NONE SS
In the hours before
Special weather statement, Mar 29, 10:15 AM CST, 2 hours 19 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-291900- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 1015 AM CST WED MAR 29 2000 ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THROUGH TONIGHT... AN UPPER LEVEL LOW PRESSURE WILL MOVE ACROSS THE REGION TODAY. THIS SYSTEM WILL CONTINUE TO FOCUS THE DEVELOPMENT OF THUNDERSTORMS THROUGH THE AFTERNOON HOURS. THE STRONGEST STORMS ARE EXPECTED TO REMAIN GENERALLY SOUTH OF A FORT SCOTT KANSAS TO SALEM LINE...WHERE ISOLATED STORMS MAY BRIEFLY INTENSIFY TO PRODUCE DIME TO NICKEL SIZE HAIL. LOCALLY HEAVY RAINFALL OF UP TO AN INCH TO TWO INCHES IS ALSO POSSIBLE...ESPECIALLY TO THE SOUTH OF INTERSTATE 44 AND WEST OF HIGHWAY 65. DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...SPOTTER AND EMERGENCY MANAGER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. HOWEVER...EMERGENCY MANAGERS ACROSS SOUTHERN MISSOURI SHOULD REMAIN ALERT FOR THE POTENTIAL OF ISOLATED OCCURRENCES OF HAIL AND LOCALIZED FLOODING OF LOW-LYING AREAS AND LOW WATER CROSSINGS. .OUTLOOK FOR THURSDAY THROUGH SUNDAY... AN UPPER LEVEL DISTURBANCE WILL BRING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA BY SATURDAY AND SUNDAY. HUDSON
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.